Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 9:29 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 9:29 PM CDT (02:29 UTC)
- Expired
- Mar 27, 2009, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 7:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 280229
TORJAN
MSC073-091-280330-
/O.NEW.KJAN.TO.W.0034.090328T0229Z-090328T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1030 PM CDT
* AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANDY
HOOK...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
SANDY HOOK AND PICKWICK BY 935 PM CDT...
PINEBUR BY 945 PM CDT...
6 MILES NORTHWEST OF BAXTERVILLE BY 950 PM CDT...
9 MILES NORTHWEST OF PURVIS BY 1005 PM CDT...
WEST HATTIESBURG BY 1015 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3107 8984 3107 8991 3113 8996 3144 8977
3144 8945 3135 8945 3134 8935 3103 8935
3100 8947 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0229Z 234DEG 39KT 3102 8986
$$
GARRETT5 follow-up statements
000
WWUS54 KJAN 280243
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI MAR 27 2009
MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
943 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...
AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SANDY HOOK...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PINEBUR BY 950 PM CDT...
BAXTERVILLE BY 955 PM CDT...
PURVIS BY 1010 PM CDT...
WEST HATTIESBURG BY 1020 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3107 8984 3107 8986 3109 8987 3128 8981
3144 8971 3144 8945 3135 8945 3134 8935
3103 8935 3100 8947 3102 8954 3100 8955
3100 8983
TIME...MOT...LOC 0243Z 240DEG 38KT 3105 8972
$$
GARRETT000
WWUS54 KJAN 280251
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CDT FRI MAR 27 2009
MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
951 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...
AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PINEBUR...OR 10 MILES NORTHEAST OF SANDY
HOOK...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF PURVIS BY 1010 PM CDT...
WEST HATTIESBURG BY 1020 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8983 3144 8971 3144 8945 3135 8945
3134 8935 3103 8935 3100 8947 3102 8954
3100 8955
TIME...MOT...LOC 0251Z 237DEG 38KT 3112 8964
$$
GARRETT000
WWUS54 KJAN 280255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT FRI MAR 27 2009
MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
955 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR BAXTERVILLE...OR 13 MILES NORTHEAST OF SANDY
HOOK...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF PURVIS BY 1010 PM CDT...
WEST HATTIESBURG BY 1020 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8983 3115 8974 3126 8976 3128 8975
3144 8965 3144 8945 3135 8945 3134 8935
3103 8935 3100 8947 3102 8954 3100 8955
TIME...MOT...LOC 0254Z 237DEG 38KT 3114 8961
$$
GARRETT000
WWUS54 KJAN 280305
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT FRI MAR 27 2009
MSC091-280315-
/O.CAN.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
MARION MS-
1005 PM CDT FRI MAR 27 2009
...THE TORNADO WARNING FOR EASTERN MARION COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3100 8965 3116 8964 3144 8965 3144 8945
3135 8945 3134 8935 3103 8935 3100 8947
3101 8951 3102 8951 3102 8954 3100 8955
TIME...MOT...LOC 0305Z 245DEG 34KT 3116 8951
$$
MSC073-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-
1005 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LAMAR
COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR BAXTERVILLE...OR 15 MILES SOUTHWEST OF WEST
HATTIESBURG...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
PURVIS BY 1015 PM CDT...
7 MILES SOUTHEAST OF WEST HATTIESBURG BY 1025 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8965 3116 8964 3144 8965 3144 8945
3135 8945 3134 8935 3103 8935 3100 8947
3101 8951 3102 8951 3102 8954 3100 8955
TIME...MOT...LOC 0305Z 245DEG 34KT 3116 8951
$$
GARRETT000
WWUS54 KJAN 280314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT FRI MAR 27 2009
MSC073-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-
1014 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LAMAR
COUNTY...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PURVIS...OR 14 MILES SOUTH OF WEST
HATTIESBURG...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
PURVIS BY 1020 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8965 3108 8963 3117 8955 3144 8955
3144 8945 3135 8945 3134 8935 3103 8935
3100 8947 3101 8951 3102 8951 3102 8954
3100 8955
TIME...MOT...LOC 0314Z 255DEG 28KT 3113 8943
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:20 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 27, 7:20 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009
...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...
.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT. CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA. THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.
AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS. THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM. EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.
CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH. THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG. MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM. AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES. SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.
IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN. WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD. SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.
ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS. WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY. HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW. BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.
FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED. HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/
PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.
HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/
&&
.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 63 39 63 / 100 37 10 1
MERIDIAN 58 66 37 63 / 92 59 14 2
VICKSBURG 50 61 40 64 / 100 26 8 2
HATTIESBURG 59 66 40 65 / 91 41 10 1
NATCHEZ 48 60 37 64 / 100 20 8 2
GREENVILLE 48 57 39 61 / 100 26 9 1
GREENWOOD 51 60 39 61 / 100 34 12 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
22/14Hazardous weather outlook, Mar 27, 2:39 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI MAR 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER THUNDERSTORMS. THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS. THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA. SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40 MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Mar 27, 7:47 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 5 NE NATCHEZ 31.60N 91.33W
03/27/2009 ADAMS MS EMERGENCY MNGR
MULTITUDE OF TREES DOWN ACROSS NORTHERN ADAMS COUNTY
&&
JALLENLocal storm report, Mar 27, 8:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 5 S COLUMBIA 31.18N 89.83W
03/27/2009 E1.00 INCH MARION MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON HWY 13 SOUTH.
&&
JCULINLocal storm report, Mar 27, 8:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL IMPROVE 31.34N 89.70W
03/27/2009 E0.75 INCH MARION MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN IMPROVE
&&
JALLENLocal storm report, Mar 27, 9:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 10 S COLUMBIA 31.11N 89.83W
03/27/2009 E1.75 INCH MARION MS EMERGENCY MNGR
GOLFBALL HAIL REPORTED ALONG HWY 35
&&
JCULINLocal storm report, Mar 27, 9:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL COLUMBIA 31.26N 89.83W
03/27/2009 E0.25 INCH MARION MS EMERGENCY MNGR
PEA SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 98 AND
HWY 13
0900 PM HAIL 4 S COLLINS 31.58N 89.56W
03/27/2009 E0.25 INCH COVINGTON MS STORM CHASER
&&
JCULINLocal storm report, Mar 27, 9:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL CATO 32.09N 89.88W
03/27/2009 E0.25 INCH RANKIN MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN CATO BY EOC.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| Mar 27, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Mar 27, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 22 min |
| Mar 27, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Mar 27, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 61 min |
| Mar 27, 8:18 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 8 hr |
| Mar 27, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
| Mar 27, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Mar 27, 8:46 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 90 min |
| Mar 27, 8:49 PM CDT | Flash Flood Warning | JAN | Marion | 8 hr |
| Mar 27, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 49 min |
| Mar 27, 9:10 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Mar 27, 9:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 55 min |
| Mar 27, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 15 min |
| Mar 27, 10:01 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Mar 27, 10:03 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Mar 27, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Mar 27, 10:39 PM CDT | Tornado Warning | JAN | Adams | 42 min |
| Mar 27, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 27, 11:04 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 29 min |
| Mar 27, 11:29 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Mar 27, 11:36 PM CDT | Tornado Warning | JAN | Adams, Franklin | 12 min |
| Mar 28, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| Mar 28, 12:05 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 115 min |
| Mar 28, 12:15 AM CDT | Tornado Warning | JAN | Issaquena | 18 min |
| Mar 28, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 42 min |
| Mar 28, 12:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 43 min |
| Mar 28, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Mar 28, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 28, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Mar 28, 1:17 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 28, 2:01 AM CDT | Flash Flood Warning | JAN | Lawrence, Lincoln | 88 min |
| Mar 28, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 28, 2:43 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 34 min |
| Mar 28, 3:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 28, 3:32 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| Mar 28, 3:54 AM CDT | Lake Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Grenada, Holmes and 10 more | 15 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 30 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Covington, Forrest | 40 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 64 hr |
| Mar 28, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 29 min |
| Mar 28, 9:54 AM CDT | River Flood Warning | JAN | Covington, Jones | 11 hr |
| Mar 28, 2:08 PM CDT | River Flood Warning | JAN | Clarke | 20 hr |
| Mar 28, 2:36 PM CDT | River Flood Warning | JAN | Noxubee | 3 days |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.